Display Settings:

Format

Send to:

Choose Destination
Biol Psychiatry. 1992 Feb 15;31(4):407-11.

Electroconvulsive therapy for persistent neuroleptic-induced akathisia and parkinsonism: a case report.

Author information

  • 1Geha Psychiatric Hospital, Beilinson Medical Center, Petah Tikva, Israel.

Abstract

Neuroleptic-induced akathisia (NIA) and parkinsonism (NIP) continued for 3 months, despite two courses of anticholinergic treatments, a shift to low-potent neuroleptic (NL) and a NL-free period. The two adverse effects responded dramatically to electroconvulsive therapy (ECT) to reemerge 3 months after termination of ECT. The case supports the idea that ECT is effective for both NIA and NIP even when they are resistant.

PMID:
1348431
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Write to the Help Desk